Increased Allergy Susceptibility Associated with Semaglutide, a Glucagon-like Peptide-1 Receptor Agonist

Read full text
Authors: Ayaka Tashiro, Raiki Tokutsu, Youichi Yanagawa
Cited by: 0
References: 3

Abstract

Dear Editor, A 55-year-old man with a medical history of diabetes mellitus, dyslipidemia, and angina pectoris, and known allergies to alcohol and bupivacaine, was newly receiving treatment with semaglutide (glucagon-like peptide-1 receptor agonist [GLP1-Ras]) in addition to the medication already prescribed.Approximately 2 weeks, 1 and 5 months after the initiation of semaglutide, he repeatedly developed anaphylactic shock.In addition, he began to experience idiopathic urticaria approximately once a month.Approximately 6 months later, the patient again developed anaphylactic shock, which was treated with a self-administered intramuscular injection of 0.3 mg of adrenaline.On arrival, his blood pressure was unmeasurable with generalized erythema and wheezing.Two

Fields of Study & Subjects

Drug-Induced Adverse Reactions Diabetes Treatment and Management Food Allergy and Anaphylaxis Research

Publication details

Journal / source
Journal of Emergencies Trauma and Shock
Volume
19
Issue
3
Pages
153–154
Publication date
2 February 2026
Language
EN